Alert archive / Tennessee / Frost Advisories in 2008

Frost Advisory 3, NWS Nashville, TN

October 19, 200839 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Oct 19, 2008, 3:08 PM CDT for 39 counties in Tennessee. It took effect at Oct 20, 2008, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2008, 3:08 PM CDT (20:08 UTC)
In effect from
Oct 20, 2008, 4:00 AM CDT
Expired
Oct 20, 2008, 8:00 AM CDT
In force
4 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 192008
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT SUN OCT 19 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-201300-
/O.NEW.KOHX.FR.Y.0003.081020T0900Z-081020T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
308 PM CDT SUN OCT 19 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY.

TONIGHT A CANADIAN HIGH PRESSURE WILL CONTINUE TO DOMINATE THE
WEATHER PATTERN ACROSS MIDDLE TENNESSEE. ACROSS THE MID STATE LOW
TEMPERATURES WILL FALL INTO THE MID AND UPPER 30S IN LOW LYING
AREAS. PATCHY FROST IS EXPECTED MONDAY MORNING.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

31
1 follow-up statement
000 
WWUS74 KOHX 200812
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
312 AM CDT MON OCT 20 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-201300-
/O.CON.KOHX.FR.Y.0003.081020T0900Z-081020T1300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
312 AM CDT MON OCT 20 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

CANADIAN HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER
PATTERN ACROSS MIDDLE TENNESSEE. LOW TEMPERATURES WILL FALL INTO
THE MID AND UPPER 30S IN LOW LYING AREAS. PATCHY FROST IS
EXPECTED.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

07

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 19, 2:52 AM CDT, 12 hours 16 minutes earlier.

Area forecast discussion, Oct 19, 2:52 AM CDT, 12 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
252 AM CDT SUN OCT 19 2008

.DISCUSSION...
COOL DRY AIRMASS NOW SETTLED OVER THE MID-SOUTH...ALONG WITH SFC/LL
HIGHS AND RIDGES BUILDING ALOFT. YESTERDAYS SHARP UPPER TROUGH AXIS
NOW NEAR THE ATLANTIC SEABOARD. DEWPTS ACROSS THE CUMBERLAND PLATEAU AT
OR NEAR FREEZING AND LATEST REPORTS IN WITH PATCHY FROST. WILL LET
ADVISORY PLAY OUT THROUGH 13Z.

MODELS REMAIN CONSISTENT ADVERTISING STRING OF SEVERAL DRY DAYS
COMING UP. UPPER RIDGING WORKS ACROSS THE AREA THROUGH THE WEEKEND
...FOLLOWED BY A WEAK UPPER TROUGH ON MONDAY THEN A CROSSING FRONTAL
BOUNDARY EARLY TUESDAY ASSOCIATED WITH STORM SYSTEM PASSING WELL
NORTH. THESE FEATURES WILL HAVE VERY LIMITED MOISTURE/INSTABILITY
TO WORK WITH THUS NO PCPN EXPECTED AT THIS TIME.

BY MID-WEEK...NEXT STORM SYSTEM GETTING CRANKED UP IN THE PLAINS
AND THEN WILL WORK SLOWLY EAST INTO THE WEEKEND. THE LATEST ECMWF
NOW LITTLE MORE IN LINE WITH GFS BRINGING BEST CHANCE OF SHOWERS
ACROSS THE MID-STATE THURSDAY/THURSDAY NIGHT...WITH MAINLY ISOLATED
SHOWERS LINGERING FRIDAY AND POSSIBLY THROUGH SATURDAY AS CLOSED
UPPER LOWS WORK ACROSS EITHER THE TN OR OH VALLEYS DEPENDING. WILL
FOR NOW CONTINUE SMALL POPS FRIDAY THROUGH SATURDAY...RAISING SOME
THURSDAY/THURSDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      68  42  72  47 /   0   0   0   0
CLARKSVILLE    67  40  71  48 /   0   0   0   0
CROSSVILLE     64  37  67  42 /   0   0   0   0
COLUMBIA       69  41  72  45 /   0   0   0   0
LAWRENCEBURG   69  41  72  45 /   0   0   0   0
WAVERLY        67  41  71  48 /   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 8 AM CDT THIS MORNING FOR TNZ009>011-
031>034-065-066-078>080.

&&

07
Hazardous weather outlook, Oct 19, 7:44 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
744 AM CDT SUN OCT 19 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-201030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
744 AM CDT SUN OCT 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:29 PM CDTFrost AdvisoryOHXClay, Cumberland, Fentress, Grundy, Jackson, Macon and 6 more12 hr

Nearby

Frost Advisories in Tennessee, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.